MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS CAREEVENT

PHILIPS MEDICAL SYSTEMS CAREEVENT
Model Number 866435
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/25/2024
Type of Reportable Event Death
Event or Problem Description
It was reported the patient was in pea (pulseless electrical activity) and the alarm was not answered by the staff.The customer requested assistance in determining if the alert was sent through careevent to the nurses' mobile phones.Per the nurse, there were no alarm notifications.The device was in clinical use at the time the issue was discovered.The patient was noted to have died.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.Reporting address state: (b)(6).Reporting address postal: (b)(6).Reporting institution phone #: (b)(6).Reporter phone #: (b)(6).
 
Additional Manufacturer Narrative
Additional information received on 06jun2024.Per a philips clinical relationship manager, the careevent system was extensively tested, and no issues were found, as it is performing according to specifications.The customer was using vocera ios phones.Provided logs will be reviewed for further investigation.
 
Additional Manufacturer Narrative
Results of functional testing indicate the following: philips investigated the philips software, and concluded that the system functioned as designed.A philips clinical product specialist (cps) reviewed alarms logs from the philips patient information center ix (pic ix), and found alarms, including red alarms, for the reported bed, 3006-1.(b)(6) 2024 05:23:11 (b)(6) hospital 3006-1 3 star vent fib/tach generated at 05:23:03.Pic ix: mrhtelecs1 red alarm.(b)(6) 2024 05:23:11 (b)(6) hospital 3006-1 1 star hr 123 >120 ended.Pic ix: mrhtelecs1 yellow alarm.(b)(6) 2024 05:23:30 (b)(6) hospital 3006-1 cannot analyze ecg generated at 05:23:21.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:24:24 (b)(6) hospital 3006-1 cannot analyze ecg ended.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:24:52 (b)(6) hospital 3006-1 cannot analyze ecg generated at 05:24:43.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:25:16 (b)(6) hospital 3006-1 cannot analyze ecg ended.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:25:17 (b)(6) hospital 3006-1 cannot analyze ecg generated at 05:25:08.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:25:18 (b)(6) hospital 3006-1 cannot analyze ecg ended.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:25:38 (b)(6) hospital 3006-1 cannot analyze ecg generated at 05:25:29.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:26:23 (b)(6) hospital 3006-1 cannot analyze ecg ended.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:27:15 (b)(6) hospital 3006-1 cannot analyze ecg generated at 05:27:06.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:28:20 (b)(6) hospital 3006-1 cannot analyze ecg ended.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:28:27 (b)(6) hospital 3006-1 cannot analyze ecg generated at 05:28:18.Pic ix: mrhtelecs1 logged inop.(b)(6)2024 05:30:26 (b)(6) hospital 3006-1 cannot analyze ecg ended.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:30:27 (b)(6) hospital 3006-1 cannot analyze ecg generated at 05:30:19.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:31:33 (b)(6) hospital 3006-1 cannot analyze ecg ended.Pic ix: mrhtelecs1 logged inop.(b)(6) 2024 05:36:06 (b)(6) hospital 3006-1 3 star asystole generated at 05:35:58.Pic ix: mrhtelecs1 red alarm.Further investigation by a philips remote service engineer (rse) found that one alarm message was delivered from bed 3006-1 to seven different careevent / care assist users.Five clinical users had no iphone devices assigned so the alert was not delivered to any device.Two users iphones were not available so the alert was not delivered to any device.The rse found that careevent was working in customer testing.The rse examined the system in detail, and noted that the customer's clinical team needs to remember to login to the iphone to assign the phone to the user in the careevent assignments, and the end users must be available in the unit for the alerts to be received as expected.The rse found that overall the system is working properly.Based on the information available and the testing conducted, the cause of the reported problem was the users not being assigned to the phones and/or the user phones were not available in the careevent system.The reported problem was not confirmed.The device was confirmed to be operating per specifications and no failure was identified.The investigation concludes that no further action is required at this time.

Brand Name
CAREEVENT
Common Device Name
CAREEVENT
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19476582
Report Number1218950-2024-00419
Device Sequence Number12530782
Product Code MSX
UDI-Device Identifier00884838087965
UDI-Public(01)00884838087965
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866435
Device Catalogue Number866435
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/07/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown